Hail, Fulton
- When
- July 29, 1:55 PM CST
- Where
- Fulton County, Salem
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.370, -91.820
Severe thunderstorms on 7/29 and 7/30/16 produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe thunderstorms on 7/29 and 7/30/16 produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 29, 1:40 PM CST, 15 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 240 PM CDT FRI JUL 29 2016 .SHORT TERM...Tonight Through Sunday Widespread convection will continue across roughly the northern half of the state this afternoon and evening before diurnal trends lead to dissipation of storms. In the meantime some of these storms will continue to be strong to severe...with damaging winds and some hail being a distinct possibility. Otherwise...northwesterly flow aloft will continue over the region through the first half of this weekend before an upper ridge begins to build in from the southwest...displacing the upper level northwesterly flow off towards the Ohio River Valley area. Until that time however...nocturnal MCS and afternoon showers and thunderstorms are expect. As such fairly broad-brushed chance PoPs will be in the forecast through the remainder of the short term period. Temperatures will remain around or slightly below seasonal norms...especially during the afternoon hours. && .LONG TERM...Sunday night Through Friday Ridging will build back into the region during the period, with only isolated to scattered, diurnally-driven showers and thunderstorms expected. Humidity will remain high, and by mid-week, heat index values could approach or exceed 105 degrees in places. By the end of the period, influence of the ridge should begin to wane. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 73 89 72 90 / 30 40 50 50 Camden AR 75 94 76 95 / 30 40 20 40 Harrison AR 69 86 70 89 / 30 40 50 40 Hot Springs AR 74 92 76 93 / 50 40 30 40 Little Rock AR 75 92 75 93 / 50 40 30 40 Monticello AR 75 92 76 93 / 30 40 30 40 Mount Ida AR 73 91 74 93 / 50 40 20 30 Mountain Home AR 70 87 70 89 / 20 40 50 50 Newport AR 73 89 73 90 / 40 40 50 50 Pine Bluff AR 73 92 74 93 / 40 40 30 40 Russellville AR 74 91 74 93 / 40 40 40 40 Searcy AR 74 91 73 91 / 50 40 40 40 Stuttgart AR 74 92 74 91 / 50 40 40 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...64 / Long Term...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUL 29 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS ARKANSAS TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED MAINLY DURING THE AFTERNOON HOURS. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS, WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ALSO, WITH THE SLOW MOVING STORMS, THERE WILL BE THE INCREASED POSSIBILITY OF LOCALLY HEAVY RAIN. AFTERNOON HIGHS WILL ONLY REACH THE MID 80S TO MID 90S DUE TO THE INCREASE IN CLOUD COVER. HOWEVER...WITH PLENTY OF HUMIDITY STILL IN PLACE...HEAT INDICES WILL STILL MAKE IT INTO THE UPPER 90S DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH SUNDAY AS THE AREA REMAINS BETWEEN UPPER LEVEL RIDGES. THUNDERSTORM CHANCES WILL DECREASE MONDAY THROUGH THURSDAY AS THE RIDGE BUILDS OVER ARKANSAS AGAIN. OTHER THAN CLOUD TO GROUND LIGHTNING...SOME GUSTY WINDS COULD ALSO BE SEEN WITH SOME OF THE STRONGER STORMS. GIVEN THE SLOW MOVEMENT OF ANY STORMS... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...RESULTING IN AN ISOLATED FLASH FLOOD THREAT. THE THREAT FOR ANY SEVERE STORMS WILL REMAIN ISOLATED AND LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE AFTERNOON. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 51
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
126 PM CDT FRI JUL 29 2016
ARZ038-291900-
YELL AR-
126 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YELL COUNTY UNTIL 200 PM
CDT...
AT 125 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DANVILLE...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE... OLA...
PLAINVIEW IN YELL COUNTY... PETIT JEAN RIVER WMA...
BELLEVILLE... HAVANA...
CORINTH... BIRTA...
CARTER COVE PARK... SUNLIGHT BAY PARK...
MT GEORGE... GARDEN POINT RECREATION AREA...
BRIGGSVILLE... LAKEVIEW IN YELL COUNTY...
MACEDONIA IN YELL COUNTY... WING...
ROVER... CENTERVILLE...
KINGSTON... RANGER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3513 9359 3514 9309 3513 9309 3512 9305
3514 9302 3514 9298 3512 9298 3511 9304
3510 9303 3506 9305 3490 9328 3495 9360
TIME...MOT...LOC 1825Z 273DEG 26KT 3504 9351
57SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
218 PM CDT FRI JUL 29 2016
ARZ032-039-044-292000-
PERRY AR-PULASKI AR-FAULKNER AR-
218 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PULASKI...
SOUTHWESTERN FAULKNER AND EASTERN PERRY COUNTIES UNTIL 300 PM CDT...
AT 218 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WYE MOUNTAIN...OR 7 MILES SOUTHEAST OF PERRYVILLE...MOVING EAST AT 10
MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH LITTLE ROCK... CONWAY...
MAUMELLE... PERRYVILLE...
MAYFLOWER... PERRY...
HOUSTON... OAK GROVE IN PULASKI COUNTY...
WILLIAMS JUNCTION... ROLAND IN PULASKI COUNTY...
MORGAN... MARCHE...
LITTLE ITALY... WYE MOUNTAIN...
CAMP ROBINSON... PINNACLE MOUNTAIN STATE PARK...
BURNS PARK... TOAD SUCK...
AMBOY... BIGELOW...
LAT...LON 3480 9228 3483 9265 3485 9265 3485 9274
3484 9274 3485 9283 3486 9286 3507 9281
3507 9226
TIME...MOT...LOC 1918Z 269DEG 9KT 3496 9269
CAVANAUGHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 242 PM CDT FRI JUL 29 2016 ARZ042-292030- GARLAND AR- 242 PM CDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARLAND COUNTY UNTIL 330 PM CDT... AT 242 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNTAIN PINE...OR 9 MILES WEST OF HOT SPRINGS...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOT SPRINGS... HOT SPRINGS VILLAGE... MOUNTAIN PINE... HOT SPRINGS MEMORIAL FIELD... PINEY IN GARLAND COUNTY... HOT SPRINGS NATIONAL PARK... LAKE OUACHITA STATE PARK... LOFTON... ROCKWELL... SUNSHINE... RED OAK... ROYAL... HEMPWALLACE... PEARCY... GULPHA GORGE... PETTYVIEW... MOUNTAIN VALLEY... OAKLAWN RACETRACK... LAT...LON 3462 9330 3470 9297 3439 9297 3440 9336 TIME...MOT...LOC 1942Z 270DEG 8KT 3453 9322 CAVANAUGH
The Springfield radar (KSGF), 170 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
5 thunderstorm wind, 2 hail. Local standard time, as filed.
A tree was snapped near Financial Parkway and Shackleford streets.
Numerous trees and power lines were down along Kerr Rd. north of I-40.
Very strong winds were also observed at the time of the report.
A few power lines were knocked down near North 10th Street.
Two trees were reported down.
A tree was blown over with numerous branches down as well. Some shingles were removed from a house and some playground equipment was blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 652384, 652386, 652387, 652388, 652389, 652390, 652394.